Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 207, NWS Nashville, TN

May 21, 1998Decatur County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 21, 1998, 11:59 PM CDT for Decatur County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 1998, 11:59 PM CDT (04:59 UTC)
Expired
May 22, 1998, 12:35 AM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Decatur County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1998-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3731 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1998-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3731 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

411 
WUUS1 KBNA 220501 RRA
SVRBNA
TNC039-220535-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1159 PM CDT THU MAY 21 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DECATUR COUNTY IN WESTERN TENNESSEE

* UNTIL 1235 AM CDT

* AT 1158 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHEAST OF DECATURVILLE
  MOVING SOUTHEAST AT 35 MPH.

* SEVERE THUNDERSTORM WILL BE NEAR...
  CLIFTON BEND AT 1205 AM CDT

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS

TT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 8:50 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, May 21, 8:50 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
850 PM CDT THU MAY 21 1998

SVR WX ABOUNDS ACROSS THE FA AS LARGE BOW ECHO COMPLEX CONTS TO MOVE
SOUTHEAST THRU THE FA. SECONDARY DEVELOPMENT AREA ACRS SRN MO ATTM
APPEARS TO BE QUITE A BIT MORE CALM THAN INITIAL SVR BOW ECHO WHICH
MOVED THRU BNA AREA THIS EVENING. CURRENT FCST ATTM LOOKS GOOD FOR
THE FA AND WL NOT RECOMMEND ANY CHGS YET W/WEATHER WATCHES STILL IN
EFFECT FOR THE FA.

TROUTMAN

In the hours before

Special weather statement, May 21, 10:03 PM CDT, 1 hour 56 minutes before
TNZ009-028>030-058-060>064-075>079-081-093>098-220320-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1003 PM CDT THU MAY 21 1998

...THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF MIDDLE TENNESSEE
HAS EXPIRED...
THE IMMEDIATE THREAT FOR SEVERE WEATHER IN MIDDLE TENNESSEE HAS
DIMINISHED.

TT
Local storm report, May 21, 10:13 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1013 PM CDT THU MAY 21 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0627 PM    ERIN                      TN   WIND DAMAGE
05/21/98   HOUSTON                        CITY POLICE REPORTED A FEW
                                          TREES DOWN.

0653 PM    EVA                       TN   WIND DAMAGE
05/21/98   BENTON                         TREES BLOWN DOWN.

0840 PM    RICKMAN                   TN   WIND DAMAGE
05/21/98   OVERTON                        TREE DOWN ON HWY 293.

0900 PM                              TN   WIND DAMAGE
05/21/98   GRUNDY                         TREES DOWN AROUND THE
                                          COUNTY.

0905 PM                              TN   WIND DAMAGE
05/21/98   FRANKLIN                       A FEW TREES DOWN
                                          COUNTYWIDE.

0920 PM                              TN   WIND DAMAGE
05/21/98   SEQUATCHIE                     NUMEROUS TREES DOWN
                                          COUNTYWIDE.

0934 PM    CRAWFORD                  TN   WIND DAMAGE
05/21/98   OVERTON                        2 TREES DOWN ON CUB
                                          MOUNTAIN.

END/ORCHANIAN
Local storm report, May 21, 10:13 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1013 PM CDT THU MAY 21 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0627 PM    ERIN                      TN   WIND DAMAGE
05/21/98   HOUSTON                        CITY POLICE REPORTED A FEW
                                          TREES DOWN.

0653 PM    EVA                       TN   WIND DAMAGE
05/21/98   BENTON                         TREES BLOWN DOWN.

0840 PM    RICKMAN                   TN   WIND DAMAGE
05/21/98   OVERTON                        TREE DOWN ON HWY 293.

0900 PM                              TN   WIND DAMAGE
05/21/98   GRUNDY                         TREES DOWN AROUND THE
                                          COUNTY.

0905 PM                              TN   WIND DAMAGE
05/21/98   FRANKLIN                       A FEW TREES DOWN
                                          COUNTYWIDE.

0920 PM                              TN   WIND DAMAGE
05/21/98   SEQUATCHIE                     NUMEROUS TREES DOWN
                                          COUNTYWIDE.

0934 PM    CRAWFORD                  TN   WIND DAMAGE
05/21/98   OVERTON                        2 TREES DOWN ON CUB
                                          MOUNTAIN.

END/ORCHANIAN
Local storm report, May 21, 10:40 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1040 PM CDT THU MAY 21 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0610 PM    CLARKSVILLE               TN   WIND DAMAGE
05/21/98   MONTGOMERY                     SKYWARN SPOTTER REPORTED
                                          TREES AND POWER LINES DOWN
                                          IN CLARKSVILLE.

0615 PM    SANGO                     TN   1 INCH HAIL
05/21/98   MONTGOMERY                     SKYWARN SPOTTERS REPORTED
                                          QUARTER SIZE HAIL.

0627 PM    ASHLAND CITY              TN   WIND DAMAGE
05/21/98   CHEATHAM                       SHERIFFS DEPARTMENT
                                          REPORTED LARGE TREE LIMBS
                                          DOWN.

0627 PM    ERIN                      TN   WIND DAMAGE
05/21/98   HOUSTON                        CITY POLICE REPORTED A FEW
                                          TREES DOWN.

0650 PM    GALLATIN                  TN   .88 INCH HAIL
05/21/98   SUMNER                         DIME TO NICKEL SIZE HAIL.

0653 PM    EVA                       TN   WIND DAMAGE
05/21/98   BENTON                         TREES BLOWN DOWN.

0710 PM    ANTIOCH                   TN   WIND DAMAGE
05/21/98   DAVIDSON                       FEW ROOFS WERE BLOWN OFF
                                          HOMES.

0710 PM    NASHVILLE                 TN   .75 INCH HAIL
05/21/98   DAVIDSON                       NASHVILLE EOC REPORTED
                                          DIME SIZE HAIL IN THE
                                          DOWNTOWN AREA.

0710 PM                              TN   WIND DAMAGE
05/21/98   WILSON                         SHERIFFS OFFICE REPORTED
                                          TREES WERE BLOWN DOWN
                                          COUNTYWIDE.

0713 PM    GALLATIN                  TN   WIND DAMAGE
05/21/98   SUMNER                         NWS EMPLOYEE REPORTED
                                          TREES BLOWN DOWN IN
                                          GALLATIN.

0715 PM    SMYRNA                    TN   WIND DAMAGE
05/21/98   RUTHERFORD                     WIFE OF NWS EMPLOYEE
                                          REPORTED LARGE TREE LIMBS
                                          WERE BLOWN DOWN.

0721 PM    FRANKLIN                  TN   .75 INCH HAIL
05/21/98   WILLIAMSON                     SKYWARN SPOTTER REPORTED
                                          HAIL IN THE DOWNTOWN AREA
                                          AND ALSO 2 MILES WEST OF
                                          I-65 IN FRANKLIN.

0725 PM                              TN   WIND DAMAGE
05/21/98   BEDFORD                        TREES WERE DOWN
                                          COUNTYWIDE.

0726 PM                              TN   WIND DAMAGE
05/21/98   SMITH                          SHERIFFS OFFICE REPORTED
                                          TREES DOWN
                                          COUNTYWIDE...ESPECIALLY
                                          ABOUT 10 MILES EAST OF
                                          CARTHAGE ON HWY 70.

0730 PM                              TN   WIND DAMAGE
05/21/98   CANNON                         SHERIFFS OFFICE REPORTED
                                          NUMEROUS TREES DOWN AROUND
                                          THE COUNTY.

0730 PM    LINDEN                    TN   WIND DAMAGE
05/21/98   PERRY                          TREES DOWN ON HWY 412 EAST
                                          OF LINDEM.

0745 PM    PARSONS                   TN   .75 INCH HAIL
05/21/98   DECATUR                        DIME SIZE HAIL WAS
                                          REPORTED.

0745 PM    MURFREESBORO              TN   WIND DAMAGE
05/21/98   RUTHERFORD                     ROOF WAS BLOWN OFF ST.
                                          ROSE CATHOLIC CHURCH. THE
                                          REPORT WAS RELAYED BY A
                                          RADIO STATION.

0800 PM    BEECH GROVE               TN   WIND DAMAGE
05/21/98   COFFEE                         TREES AND POWER LINES WERE
                                          DOWN.

0805 PM    5 W SMITHVILLE            TN   WIND DAMAGE
05/21/98   DEKALB                         SHERIFFS OFFICE REPORTED
                                          TREES BLOWN DOWN.

0815 PM                              TN   WIND DAMAGE
05/21/98   WAYNE                          SCATTERED REPORTS OF TREES
                                          BLOWN DOWN AROUND THE
                                          COUNTY.

0815 PM    CENTERTOWN                TN   WIND DAMAGE
05/21/98   WARREN                         TREES WERE BLOWN DOWN.
                                          ALSO DOWNED TREES AT
                                          IRVING COLLEGE.

0822 PM    RICKMAN                   TN
05/21/98   OVERTON                        FUNNEL CLOUD REPORTED BY
                                          THE PUBLIC.

0825 PM    COOKEVILLE                TN   WIND DAMAGE
05/21/98   PUTNAM                         TREES BLOWN DOWN IN
                                          COOKEVILLE AND AREAS 2 TO
                                          3 MILES WEST OF
                                          COOKEVILLE.

0830 PM                              TN   WIND DAMAGE
05/21/98   GILES                          SHERIFFS OFFICE REPORTED
                                          A FEW TREES DOWN IN
                                          NORTHERN PART OF COUNTY.

0830 PM                              TN   WIND DAMAGE
05/21/98   LAWRENCE                       SCATTERED REPORTS OF TREES
                                          AND POWER LINES DOWN
                                          AROUND THE COUNTY.

0840 PM    RICKMAN                   TN   WIND DAMAGE
05/21/98   OVERTON                        TREE DOWN ON HWY 293.

0900 PM                              TN   WIND DAMAGE
05/21/98   GRUNDY                         TREES DOWN AROUND THE
                                          COUNTY.

0905 PM                              TN   WIND DAMAGE
05/21/98   FRANKLIN                       A FEW TREES DOWN
                                          COUNTYWIDE.

0905 PM                              TN   WIND DAMAGE
05/21/98   FRANKLIN                       A FEW TREES WERE DOWN
                                          AROUND THE COUNTY.

0915 PM                              TN   WIND DAMAGE
05/21/98   VAN BUREN                      SHERIFFS OFFICE REPORTED
                                          A FEW TREES DOWN AROUND
                                          THE COUNTY.

0920 PM                              TN   WIND DAMAGE
05/21/98   SEQUATCHIE                     NUMEROUS TREES DOWN
                                          COUNTYWIDE.

0925 PM                              TN   WIND DAMAGE
05/21/98   BLEDSOE                        SHERIFFS OFFICE REPORTED
                                          NUMEROUS TREES AND POWER
                                          LINES DOWN AROUND THE
                                          COUNTY.

0934 PM    CRAWFORD                  TN   WIND DAMAGE
05/21/98   OVERTON                        2 TREES DOWN ON CUB
                                          MOUNTAIN.

A COMPILATION OF OUR SEVERE WEATHER OUTBREAK FOR THURSDAY MAY 21,1998.

END/ORCHANIAN
Local storm report, May 21, 10:40 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1040 PM CDT THU MAY 21 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0610 PM    CLARKSVILLE               TN   WIND DAMAGE
05/21/98   MONTGOMERY                     SKYWARN SPOTTER REPORTED
                                          TREES AND POWER LINES DOWN
                                          IN CLARKSVILLE.

0615 PM    SANGO                     TN   1 INCH HAIL
05/21/98   MONTGOMERY                     SKYWARN SPOTTERS REPORTED
                                          QUARTER SIZE HAIL.

0627 PM    ASHLAND CITY              TN   WIND DAMAGE
05/21/98   CHEATHAM                       SHERIFFS DEPARTMENT
                                          REPORTED LARGE TREE LIMBS
                                          DOWN.

0627 PM    ERIN                      TN   WIND DAMAGE
05/21/98   HOUSTON                        CITY POLICE REPORTED A FEW
                                          TREES DOWN.

0650 PM    GALLATIN                  TN   .88 INCH HAIL
05/21/98   SUMNER                         DIME TO NICKEL SIZE HAIL.

0653 PM    EVA                       TN   WIND DAMAGE
05/21/98   BENTON                         TREES BLOWN DOWN.

0710 PM    ANTIOCH                   TN   WIND DAMAGE
05/21/98   DAVIDSON                       FEW ROOFS WERE BLOWN OFF
                                          HOMES.

0710 PM    NASHVILLE                 TN   .75 INCH HAIL
05/21/98   DAVIDSON                       NASHVILLE EOC REPORTED
                                          DIME SIZE HAIL IN THE
                                          DOWNTOWN AREA.

0710 PM                              TN   WIND DAMAGE
05/21/98   WILSON                         SHERIFFS OFFICE REPORTED
                                          TREES WERE BLOWN DOWN
                                          COUNTYWIDE.

0713 PM    GALLATIN                  TN   WIND DAMAGE
05/21/98   SUMNER                         NWS EMPLOYEE REPORTED
                                          TREES BLOWN DOWN IN
                                          GALLATIN.

0715 PM    SMYRNA                    TN   WIND DAMAGE
05/21/98   RUTHERFORD                     WIFE OF NWS EMPLOYEE
                                          REPORTED LARGE TREE LIMBS
                                          WERE BLOWN DOWN.

0721 PM    FRANKLIN                  TN   .75 INCH HAIL
05/21/98   WILLIAMSON                     SKYWARN SPOTTER REPORTED
                                          HAIL IN THE DOWNTOWN AREA
                                          AND ALSO 2 MILES WEST OF
                                          I-65 IN FRANKLIN.

0725 PM                              TN   WIND DAMAGE
05/21/98   BEDFORD                        TREES WERE DOWN
                                          COUNTYWIDE.

0726 PM                              TN   WIND DAMAGE
05/21/98   SMITH                          SHERIFFS OFFICE REPORTED
                                          TREES DOWN
                                          COUNTYWIDE...ESPECIALLY
                                          ABOUT 10 MILES EAST OF
                                          CARTHAGE ON HWY 70.

0730 PM                              TN   WIND DAMAGE
05/21/98   CANNON                         SHERIFFS OFFICE REPORTED
                                          NUMEROUS TREES DOWN AROUND
                                          THE COUNTY.

0730 PM    LINDEN                    TN   WIND DAMAGE
05/21/98   PERRY                          TREES DOWN ON HWY 412 EAST
                                          OF LINDEM.

0745 PM    PARSONS                   TN   .75 INCH HAIL
05/21/98   DECATUR                        DIME SIZE HAIL WAS
                                          REPORTED.

0745 PM    MURFREESBORO              TN   WIND DAMAGE
05/21/98   RUTHERFORD                     ROOF WAS BLOWN OFF ST.
                                          ROSE CATHOLIC CHURCH. THE
                                          REPORT WAS RELAYED BY A
                                          RADIO STATION.

0800 PM    BEECH GROVE               TN   WIND DAMAGE
05/21/98   COFFEE                         TREES AND POWER LINES WERE
                                          DOWN.

0805 PM    5 W SMITHVILLE            TN   WIND DAMAGE
05/21/98   DEKALB                         SHERIFFS OFFICE REPORTED
                                          TREES BLOWN DOWN.

0815 PM                              TN   WIND DAMAGE
05/21/98   WAYNE                          SCATTERED REPORTS OF TREES
                                          BLOWN DOWN AROUND THE
                                          COUNTY.

0815 PM    CENTERTOWN                TN   WIND DAMAGE
05/21/98   WARREN                         TREES WERE BLOWN DOWN.
                                          ALSO DOWNED TREES AT
                                          IRVING COLLEGE.

0822 PM    RICKMAN                   TN
05/21/98   OVERTON                        FUNNEL CLOUD REPORTED BY
                                          THE PUBLIC.

0825 PM    COOKEVILLE                TN   WIND DAMAGE
05/21/98   PUTNAM                         TREES BLOWN DOWN IN
                                          COOKEVILLE AND AREAS 2 TO
                                          3 MILES WEST OF
                                          COOKEVILLE.

0830 PM                              TN   WIND DAMAGE
05/21/98   GILES                          SHERIFFS OFFICE REPORTED
                                          A FEW TREES DOWN IN
                                          NORTHERN PART OF COUNTY.

0830 PM                              TN   WIND DAMAGE
05/21/98   LAWRENCE                       SCATTERED REPORTS OF TREES
                                          AND POWER LINES DOWN
                                          AROUND THE COUNTY.

0840 PM    RICKMAN                   TN   WIND DAMAGE
05/21/98   OVERTON                        TREE DOWN ON HWY 293.

0900 PM                              TN   WIND DAMAGE
05/21/98   GRUNDY                         TREES DOWN AROUND THE
                                          COUNTY.

0905 PM                              TN   WIND DAMAGE
05/21/98   FRANKLIN                       A FEW TREES DOWN
                                          COUNTYWIDE.

0905 PM                              TN   WIND DAMAGE
05/21/98   FRANKLIN                       A FEW TREES WERE DOWN
                                          AROUND THE COUNTY.

0915 PM                              TN   WIND DAMAGE
05/21/98   VAN BUREN                      SHERIFFS OFFICE REPORTED
                                          A FEW TREES DOWN AROUND
                                          THE COUNTY.

0920 PM                              TN   WIND DAMAGE
05/21/98   SEQUATCHIE                     NUMEROUS TREES DOWN
                                          COUNTYWIDE.

0925 PM                              TN   WIND DAMAGE
05/21/98   BLEDSOE                        SHERIFFS OFFICE REPORTED
                                          NUMEROUS TREES AND POWER
                                          LINES DOWN AROUND THE
                                          COUNTY.

0934 PM    CRAWFORD                  TN   WIND DAMAGE
05/21/98   OVERTON                        2 TREES DOWN ON CUB
                                          MOUNTAIN.

A COMPILATION OF OUR SEVERE WEATHER OUTBREAK FOR THURSDAY MAY 21,1998.

END/ORCHANIAN
Local storm report, May 21, 11:52 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1152 PM CDT THU MAY 21 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0925 PM    LIVINGSTON                TN   FLASH FLOODING
05/21/98   OVERTON                        WATER OVER ROADS.
                                          REPORTED BY LOCAL LAW
                                          ENFORCEMENT.

TT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:00 PM CDTSevere Thunderstorm WarningOHXRutherford, Williamson50 min
May 21, 7:07 PM CDTSevere Thunderstorm WarningOHXBenton, Decatur48 min
May 21, 7:15 PM CDTSevere Thunderstorm WarningOHXPerry50 min
May 21, 7:19 PM CDTSevere Thunderstorm WarningOHXBedford46 min
May 21, 7:25 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb45 min
May 21, 7:25 PM CDTSevere Thunderstorm WarningOHXSmith45 min
May 21, 7:44 PM CDTSevere Thunderstorm WarningOHXCoffee61 min
May 21, 7:49 PM CDTSevere Thunderstorm WarningOHXWayne51 min
May 21, 8:03 PM CDTSevere Thunderstorm WarningOHXWarren47 min
May 21, 8:25 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence50 min
May 21, 8:40 PM CDTSevere Thunderstorm WarningOHXBledsoe, Van Buren50 min
May 21, 8:53 PM CDTSevere Thunderstorm WarningOHXOverton47 min
May 21, 8:56 PM CDTSevere Thunderstorm WarningOHXGrundy, Marion, Sequatchie49 min
May 21, 9:03 PM CDTSevere Thunderstorm WarningOHXFranklin47 min
May 21, 9:12 PM CDTSevere Thunderstorm WarningOHXPickett48 min
May 21, 9:22 PM CDTFlash Flood WarningOHXSequatchie3 hr
May 21, 9:22 PM CDTFlash Flood WarningOHXOverton3 hr
May 21, 9:22 PM CDTFlash Flood WarningOHXBledsoe, Van Buren3 hr
May 21, 9:22 PM CDTFlash Flood WarningOHXGrundy3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.